| Model Number |
5MAXACE068 |
| Medical Device Problem Codes |
Fracture (1260); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/31/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right middle cerebral artery (mca) using a penumbra system ace 68 reperfusion catheter (ace68) and a non-penumbra balloon guide catheter.During the procedure, while advancing an ace68 through a balloon guide catheter around the internal carotid artery (ica), the physician experienced resistance.Subsequently, the physician decided to remove the ace68 and balloon guide catheter.Upon removal, it was noticed that the ace68 was broken at approximately twenty centimeters from the distal end, but remained connected by the braided inner wires.The procedure was completed using a new ace68 and the same balloon guide catheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned ace68 revealed stretching on the distal shaft and the device was partially fractured but intact.If the device is forcefully retracted against resistance, damage such as this may occur.Further evaluation revealed ovalization on the distal shaft.The root cause of this damage could not be determined; however, this damage may have contributed to resistance during the procedure.Further evaluation revealed a damage on the distal shaft.This damage was likely incidental to the reported complaint and the root cause could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.